MAUDE Adverse Event Report: HANGZHOU BEVER MEDICAL DEVICES CO., LTD. INTERMITTENT CATHETER

HANGZHOU BEVER MEDICAL DEVICES CO., LTD. INTERMITTENT CATHETER
Catalog Number RTU16C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient got urinary tract infection twice with this set of catheters and they stated their doctor office advised that they should call liberator medical supply representative to report.They did not want to replace them and will continue use.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "unsuitable material ".However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No actions can be taken at this time since a root cause was not identified.The instructions for use were found adequate and state the following: description the bd ready-to-use hydrophilic catheter is a single use, disposable polyurethane catheter.It comes with a pre-applied water-soluable coating to assist in the navigation of the urethra.Ready-to-use hydrophilic catheters do not require the addition of water or waiting for the coating to activate.Indications for use bd ready-to-use hydrophilic catheters are indicated for intermittent catheterization of the urethra for those individuals who are unable to promote a natural urine flow or for those individuals who have a significant volume of residual urine following a natural bladder-voiding episode.The catheter is inserted into the urethra to reach the bladder allowing urine to drain.Contraindications the product is forbidden for use if the patient has acute urethritis, acute prostatitis, acute epididymitis, and/or acute urinary tract bleeding or injury.Warnings to help reduce the potential risk of infection and/or other complications, do not re-use.If discomfort or any sign of trauma occurs, discontinue use immediately and consult your doctor.Precautions: 1.Federal (usa) law restricts this device to sale by or on the order of a physician.2.The catheter is for intermittent use only.3.Sterile if package is unopened or undamaged.4.Inspect the catheter before use.If the inner packaging is open or broken, do not use the catheter and do not try to re-sterilize it.5.Do not use the catheter if there is no water inside the inner packaging or if the product is past its expiry date.6.Self-catheterization should only be carried out under medical advice and only in accordance with instructions provided.You should always follow the plan of care and advice given by your healthcare professional.7.Prior to use of this device, be sure to read the complete information on how to use this device including warnings, precautions and instructions for use, and all other package inserts and labels supplied with the product and accessories.8.Please consult your doctor before using this product if any of the following conditions are present: fever, chills, back pain, discomfort on emptying the bladder, severed urethra, unexplained urethral bleeding, pronounced stricture, false passage, urethritis - inflammation of the urethra, prostatitis - inflammation of the prostate gland, epididymitis - inflammation of the epididymis (testicle tube).9.The indwelling time of the bd ready-to-use hydrophilic catheter is about 1-3 minutes.When urine drainage is complete, slowly withdraw catheter from urethra.10.The catheter is for single use only and must then be discarded.Note: store catheters in a cool and dry place.Instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra until urine begins to flow.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient got urinary tract infection twice with this set of catheters and they stated their doctor office advised that they should call liberator medical supply representative to report.They did not want to replace them and will continue use.Per follow up via phone on (b)(6) 2024, it was reported patient had 3 urinary tract infection, doctor gave cream for treatment and has not had a urinary tract infection in 2 weeks.

Brand Name
INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
HANGZHOU BEVER MEDICAL DEVICES CO., LTD.
no. 8-1, longquan road
cangqian town, yuhang district
hangzhou, zhejiang 31112 1
CH  311121
MDR Report Key20368472
Report Number1018233-2024-06221
Device Sequence Number6859734
Product Code GBM
UDI-Device Identifier06948796204001
UDI-Public(01)06948796204001(11)240116(17)260531(10)T17122
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K192468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
Report Date (Section F) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Catalogue NumberRTU16C
Device Lot NumberT17122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/13/2024
Event Location Other
Date Report to Manufacturer09/27/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale